Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 4738
  • Home
  • Print this page
  • Email this page
BRIEF COMMUNICATION
Year : 2015  |  Volume : 63  |  Issue : 6  |  Page : 539-540

Mirtazapine-induced acute angle closure


1 Department of Psychiatry, Cerkezkoy State Hospital, Çerkezköy Devlet Hastanesi, 34000 Istanbul, Turkey
2 Department of Psychiatry, Balikesir Military Hospital, Balikesir Asker Hastanesi, 10000 Balikesir, Turkey
3 Department of Ophtalmology, Balikesir Military Hospital, Balikesir Asker Hastanesi, 10000 Balikesir, Turkey

Correspondence Address:
Dr. Onur Durmaz
Department of Psychiatry, Balikesir Military Hospital, Balikesir Asker Hastanesi, 10000 Balikesir
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0301-4738.162612

Rights and Permissions

Acute angle closure (AAC) is an ocular emergency with symptoms including blurred vision, eye pain, headache, nausea, vomiting and reddening of the eye those results from increased intraocular pressure. This clinical condition can lead to permanent damage in vision, thus causing blindness by generating progressive and irreversible optic neuropathy if left untreated. There are several reasons of AAC, including several types of local and systemic medications; mainly sympathomimetics, cholinergics, anti-cholinergics, mydriatics, anti-histamines, antiepileptics like topiramate, tricyclic and tetracyclic antidepressants, serotonin reuptake inhibitors, antipsychotics, sulfa-based drugs and anticoagulants. Mirtazapine, a noradrenergic and specific serotonergic antidepressant, is an atypical antidepressant with a complex pharmacological profile. This case report describes a patient with major depressive disorder, who experienced AAC after the first dosage of mirtazapine treatment, and highlights the importance of close monitoring of individuals under antidepressant treatment particularly immediately after initiation of the drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2306    
    Printed16    
    Emailed0    
    PDF Downloaded265    
    Comments [Add]    

Recommend this journal